MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Neck Pain (2433)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of device use to the rib injury and neck pain cannot be ruled out.Chest injury was not reported as an expected event with optune gio device use in the (ef-11 or ef-14 trial in optune arm).There have been 3 reports of chest injury in the commercial program to date.All of them were unrelated to device use.Neck pain is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).
 
Event or Problem Description
A 58-year-old female patient with newly diagnosed glioblastoma (gbm) started optune gio on (b)(6) 2024.On (b)(6) 2025, the patient reported to novocure that on (b)(6) 2025; while walking fast past a door, the array cords became entangled on a doorknob, causing her to be pulled backward.The patient subsequently experienced neck pain, described as a whiplash-like sensation.Following the incident, she sought chiropractic care, during which it was noted that two of her ribs had become displaced.Attempts to contact the prescribing physician for further details were made, but no response was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key21408234
Report Number3010457505-2025-00440
Device Sequence Number8214889
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)190715
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN; ACYCLOVIR; BETAMETHASONE DIPROPIONATE FOAM; CETIRIZINE; DEXAMETHASONE; FAMOTIDINE; IBUPROFEN; IPRATROPIUM; LORAZEPAM; MULTIVITAMIN; OLANZAPINE; ONDANSETRON; PREDNISONE; PREGABALIN; PROMETHAZINE-DEXTROMETHORPHAN; TEMOZOLOMIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale